Alert archive / Idaho / Wind Advisories in 2006

Wind Advisory 9, NWS Boise, ID

April 17, 2006Gooding County, Jerome County, Twin Falls County, Idaho

NWS Boise, ID issued this wind advisory at Apr 17, 2006, 11:10 AM MDT for Gooding County, Jerome County, Twin Falls County, Idaho. It took effect at Apr 17, 2006, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2006, 11:10 AM MDT (17:10 UTC)
In effect from
Apr 17, 2006, 12:00 PM MDT
Expired
Apr 17, 2006, 8:00 PM MDT
In force
8 hr
Issued by
NWS Boise, ID

Counties Gooding County, ID, Jerome County, ID, Twin Falls County, ID

The radar

The Pocatello radar (KSFX), 162 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 5.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2006-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2006-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
676 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
-34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBOI 171710
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1110 AM MDT MON APR 17 2006

...VERY WINDY THIS AFTERNOON IN THE MAGIC VALLEY...

.GUSTY WEST WINDS WILL INCREASE OVER SOUTH CENTRAL IDAHO FOR
SPEEDS OF 20 TO 35 MPH FOR THE AFTERNOON AND EARLY EVENING. GUSTS
TO 45 MPH ARE POSSIBLE AS WELL. A STRONG PACIFIC HIGH PRESSURE
CENTER OFF THE OREGON COAST WILL BUILD ACROSS OREGON TODAY AND
IDAHO TONIGHT. 

IDZ016-180115-
/O.NEW.KBOI.WI.Y.0009.060417T1800Z-060418T0200Z/
WESTERN MAGIC VALLEY-
1110 AM MDT MON APR 17 2006

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

VERY WINDY CONDITIONS WILL DEVELOP OVER THE MAGIC VALLEY THIS
AFTERNOON WITH WESTERLY WINDS OF 25 TO 35 MPH COMMON. LOCAL GUSTS
TO 45 MPH ARE EXPECTED.  

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. DIFFICULT DRIVING CONDITIONS CAN ALSO BE
EXPECTED ON NORTH...SOUTH ROADWAYS SUCH AS HIGHWAY 93 THROUGH MUCH
OF TWIN FALLS AND JEROME COUNTIES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS75 KBOI 172054
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
254 PM MDT MON APR 17 2006

...VERY WINDY THIS AFTERNOON IN THE MAGIC VALLEY...

.AT 2 PM GUSTY WEST WINDS OF 25 TO 40 MPH EXTENDED FROM FAR
NORTHEASTERN OWYHEE COUNTY...THROUGH THE MAGIC VALLEY...TO
CENTRAL TWIN FALLS COUNTY. HIGH PRESSURE OFFSHORE WILL BUILD OVER
CENTRAL OREGON BY MIDNIGHT TO OVER IDAHO BY 6 AM TUESDAY...WITH
DIMINISHING WINDS AFTER SUNSET THIS EVENING.

IDZ016-180200-
/O.CON.KBOI.WI.Y.0009.000000T0000Z-060418T0200Z/
WESTERN MAGIC VALLEY-
254 PM MDT MON APR 17 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

VERY WINDY 25 TO 40 MPH WESTERLY WINDS WILL PERSIST THROUGH THE
EARLY EVENING ACROSS THE MAGIC VALLEY. LOCALLY VERY WINDY
CONDITIONS WILL ALSO LINGER IN NORTHEASTERN OWYHEE COUNTY UNTIL 6
PM AS WELL AS SOUTHERN TWIN FALLS COUNTY THROUGH 8 PM MDT THIS EVENING.

BY MIDNIGHT WINDS WILL DIMINISH TO 10 TO LOCALLY 25 MPH THEN LIGHT
WINDS ARE EXPECTED ACROSS IDAHO TUESDAY. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. DIFFICULT DRIVING CONDITIONS CAN ALSO BE
EXPECTED ON NORTH...SOUTH ROADWAYS SUCH AS HIGHWAY 93 THROUGH TWIN
FALLS AND JEROME COUNTIES. USE EXTRA CAUTION.

$$
000 
WWUS75 KBOI 180153
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
753 PM MDT MON APR 17 2006

...GUSTY WEST WINDS CONTINUE TO DECREASE...

.GUSTY WEST WINDS IN THE MAGIC VALLEY WILL CONTINUE TO DECREASE
THIS EVENING AS THE STORM SYSTEM WHICH CAUSED THESE STRONG WINDS
MOVES FURTHER EAST.

IDZ016-180300-
/O.EXP.KBOI.WI.Y.0009.000000T0000Z-060418T0200Z/
WESTERN MAGIC VALLEY-
753 PM MDT MON APR 17 2006

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Apr 17, 9:30 AM MDT, 1 hour 40 minutes earlier.

Area forecast discussion, Apr 17, 9:30 AM MDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
930 AM MDT MON APR 17 2006

.UPDATE...WINDS WILL BUILD IN THE MAGIC VALLEY FOR VERY WINDY
CONDITIONS THROUGH EARLY EVENING SO WILL ISSUE A WIND ADVISORY
THROUGH 02Z THERE. SURFACE HIGH PRESSURE CENTERRED OFFSHORE THIS
MORNING WILL BE OVER IDAHO TUESDAY MORNING FOR LIGHT WINDS AND CLEAR
SKIES AND PATCHY FOG.

&&

.AVIATION...THIS MORNING AREAS OF SNOW WITH LOCAL MVFR VISIBILITIES
AND IFR CEILINGS ARE CONFINED FROM UTAH TO THE MONTANA AND WYOMING
BORDERS. THIS SNOW IS MOVING TOWARD THE NORTHEAST AND IS EXPECTED TO
CONTINUE THROUGH THE DAY. FURTHER WEST ACROSS SOUTHWEST IDAHO AND
SOUTHEAST OREGON VFR CONDITIONS WILL DOMINATE WITH ONLY ISOLATED IFR
CEILINGS  THIS MORNING DUE TO LOCAL STRATUS. WITH A COLD UPPER LEVEL
TROUGH OVER THE AREA THE AIR IS UNSTABLE ENOUGH FOR WIDELY SCATTERED
SNOW SHOWERS AND ISOLATED THUNDERSTORMS THIS AFTERNOON. SHOWER
DEVELOPMENT WILL BE ENHANCED BY A WEAK SHORTWAVE MOVING ACROSS FROM
THE NORTHWEST. THERE WILL BE GUSTY WESTERLY SURFACE WINDS BUT THEY
ARE EXPECTED TO STAY UNDER ADVISORY CRITERIA. WINDS ALOFT WILL BE
MODERATE FROM THE NORTHWEST.

&&

.HYDROLOGY...MORNING LOWS WERE NEAR OR BELOW FREEZING ACROSS THE
HYDROLOGIC SERVICE AREA AND SHOWERS WERE ISOLATED. STRONGER
THUNDERSTORMS THIS AFTERNOON WILL PRODUCE SMALL HAIL WITH UP TO 0.15
INCHES OF PRECIPITATION.  WE ARE STILL LOOKING FOR A DRY PERIOD WITH
MILDER TEMPERATURES. HIGHS WILL WARM TO ABOVE NORMAL BY THE
WEDNESDAY AND THURSDAY WHICH WILL INCREASE THE RUNOFF DUE TO MELTING
AND A NOTICABLE DIURNAL CYCLE IS EXPECTED. SNOW ACCUMULATION WITH
THE LAST STORM RANGED FROM UP TO 2 INCHES NORTH ABOVE 5400 FEET AND
SOUTH ABOVE 6300 FEET...FOR LITTLE TO NO LOW ELEVATION SNOW. HERE IS
A SUMMARY OF THE LOCAL RIVERS...

BIG WOOD RIVER BELOW MAGIC RESERVOIR AT GOODING...FLOOD WARNING IN
EFFECT...ESTIMATED FLOOD STAGE OF 4000 CFS NEAR GOODING.  RIVER
EXPECTED TO REACH 4500 CFS LATER TODAY. MINOR FLOODING NORTH OF
GOODING NEAR HIGHWAY 46 BRIDGE AND ALONG BIG WOOD RIVER WILL
CONTINUE THROUGH TUESDAY.

OWYHEE RIVER BELOW OWYHEE RESERVOIR IN MALHEUR COUNTY...FLOOD
WARNING IN EFFECT...FLOOD STAGE IS 10000 CFS.  FLOW WILL FLUCTUATE
BETWEEN 10000 AND 11000 CFS THROUGH TUESDAY.  AGRICULTURAL FLOODING
WILL CONTINUE.

SNAKE RIVER NEAR WEISER RIVER IN MALHEUR AND WASHINGTON
COUNTIES...FLOOD WARNING IN EFFECT.  FLOOD STAGE IS 12.0 FEET.
RIVER IS EXPECTED TO REACH 12.5 BY TUESDAY AFTERNOON.  AGRICULTURAL
FLOODING NEAR THE RIVER IS LIKELY.

&&

.PREV DISCUSSION...
SHORT TERM...TODAY THROUGH TUESDAY FOR SOUTHWEST IDAHO AND SOUTHEAST
OREGON. COOL...BREEZY AND CONVECTIVE DAY ON TAP AS UPPER LEVEL
TROUGH MOVES THROUGH. COLD AIR ALOFT /-10C AT 700MB AND -30C AT
500MB/ WILL HELP TO KICK OFF SHOWERS AND ISOLATED THUNDERSTORMS.
BOTH GFS AND NAM FORECAST SOUNDS SHOWING LI/S AROUND -2 AND POSITIVE
CAPE VALUES. WITH GOOD INSTABILITY HAVE KEPT SMALL HAIL /PROBABLY
MORE GRAUPEL OR SNOW PELLETS THAN HAIL/ AND GUSTY WIND WORDING WITH
THUNDERSTORMS. TEMPERATURES ARE 5-8 DEGREES WARMER THAN YESTERDAY
THOUGH IT MIGHT FEEL COLDER AS GUSTY NORTHWEST WIND DEVELOPS BY
EARLY AFTERNOON. WESTERN MAGIC VALLEY WILL SEE STRONGEST WINDS
THOUGH SPEEDS WILL REMAIN BELOW ADVISORY CRITERIA. UPPER RIDGE
BEGINS TO BUILD IN OVERNIGHT WITH MOST AREAS CLEARING OUT. SURFACE
HIGH PRESSURE WILL HELP TO REDUCE WINDS. BELIEVE THERE WILL BE TO
MUCH DRY AIR MOVING IN ON NORTHWEST FLOW TO SUPPORT FOG DEVELOPMENT
WITH THE SNOW COVERED MOUNTAIN VALLEYS BEING THE ONLY EXCEPTION.
WITH THE CLEAR AND MOSTLY CALM CONDITIONS GOOD THREAT OF FREEZING
TEMPERATURES FOR MOST LOCATIONS TUESDAY MORNING...INCLUDING LOWER
TREASURE VALLEY. TUESDAY BRINGS MOSTLY CLEAR SKIES AND ANOTHER 8-10
DEGREES OF WARMING.

LONG TERM....LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...RIDGE WILL
BE BUILDING IN TUESDAY NIGHT LEADING TO WARMING AND MOSTLY CLEAR
SKIES THROUGH AT LEAST THURSDAY.  A SLIGHT CHANCE OF RAIN SNEAKS
BACK IN LATE THURSDAY...BUT WE WILL PROBABLY REMAIN DRY INTO FRIDAY
BEFORE THE NEXT SYSTEM MOVES INTO THE REGION FOR THE WEEKEND.  AT
THIS TIME... ECMWF...GFS...AND UKMET ARE ALL IN ABOVE NORMAL
AGREEMENT ON THE LARGE SCALE FLOW THIS COMING WEEK...AND THEREFORE
THERE IS A HIGHER THAN NORMAL AMOUNT OF CONFIDENCE IN THE FORECAST.
UNFORTUNATELY... THAT MEANS THERE REALLY IS A PRETTY GOOD CHANCE
THAT ANOTHER SYSTEM WILL AFFECT US NEXT WEEKEND.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...FLOOD WARNING FOR THE BIG WOOD RIVER IN GOODING
     COUNTY.
     FLOOD WARNING FOR THE SNAKE RIVER IN WASHINGTON COUNTY.
     WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR THE MAGIC VALLEY.
OR...FLOOD WARNING FOR THE OWYHEE RIVER IN MALHEUR COUNTY.
     FLOOD WARNING FOR THE SNAKE RIVER IN MALHEUR COUNTY.
&&

WEATHER.GOV/BOISE

PREV SHORT TERM...DG
PREV LONG TERM....SP
AVIATION.....JT
HYDROLOGY....VM
Hazardous weather outlook, Apr 17, 5:30 AM MDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
530 AM MDT MON APR 17 2006

IDZ011>016-028>030-ORZ061>064-181130-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
430 AM PDT MON APR 17 2006 /530 AM MDT MON APR 17 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THOUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Idaho, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.